Vermont, 2017

Flash Flooding and Damaging Wind in Vermont, June 19, 2017

June 19, 2017 · NWS ALY · 7 events in 1 county or zone

A cold front tracked east across southern Vermont during the afternoon hours of Monday, June 19th, 2017. With a warm and unstable air mass in place, the frontal passage sparked numerous showers and thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$111,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front tracked east across southern Vermont during the afternoon hours of Monday, June 19th, 2017. With a warm and unstable air mass in place, the frontal passage sparked numerous showers and thunderstorms across the area. Some of these thunderstorm were severe, knocking down trees. In addition, very heavy rainfall fell across Windham County, as repeated rounds of thunderstorms produced up to four inches of rain. This led to flash flooding in Brattleboro, with several roads washed out and mudslides impacting the area. Nearly 2,00 people in Windham County lost power as a result of the thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 12:46 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 19, 12:46 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Albany NY
146 PM EDT Mon Jun 19 2017

.SYNOPSIS...
An approaching cold front will bring showers, some
with heavy rain, and the possibility of strong to severe
thunderstorms through this evening. Behind the cold front, there
will still be a chance of showers on Tuesday and Wednesday, but with
breezy and less humid conditions.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
     Severe Thunderstorm Watch 354 In Effect Until 8 PM EDT This
Evening...

     A Flash Flood Watch is in effect for most of eastern New
York and western New England, except for the western
Adirondacks, from Monday afternoon through much of Monday
night...

     Severe thunderstorms and flash flooding possible for some
areas this afternoon and evening...

As of 1140 AM... A severe thunderstorm watch has been issued for
all of the Albany Forecast Area except Herkimer and Hamilton
Counties in New York. Raised high temperatures a couple of
degrees as many areas have already exceeded forecast high
temps. No other changes at this time.

Previous...
A line of showers and embedded thunderstorms continues to slide
eastward across southern VT and the northwestern Berkshires.
Some of these showers/t-storms have produced locally heavy
rainfall and frequent lightning, but no severe wx has been
reported with these storms so far. They will be exiting to the
east shortly, with main showers/t-storms still to arrive this
afternoon from west to east across the area.

Some areas of low stratus have been in place this morning,
especially for southern and eastern areas. They clouds are
taking their time to erode this morning, but are slowly
diminishing. In addition, convective debris from activity to the
west will keep areas of mid and high clouds across the region
through the remainder of the morning hours.

The mix of mid and high clouds will limit  heating a bit but
periods of filtered sun should help temperatures reach around 80
to mid 80s from the Hudson Valley and points eastward. More
clouds and the development of new thunderstorms should keep
western and northern areas in the 70s, especially higher
terrain. Of course, we are starting in the lower to mid 70s
early this morning, so it will not take much heating for
temperatures to reach around 80 to mid 80s.

A surface wind shift boundary will initiate new convection
midday in western parts of the forecast area. The 3km HRRR and
NAM show this organizing into a QLCS line that goes west to east
across the area.

The wind shift boundary will track east through our forecast
area through the day reaching around the NY and New England
border late this afternoon. Instability/CAPE is expected to be
locally above 2000 j/kg, especially in the mid Hudson Valley to
NW CT and southern Berkshires. Boundary layer winds will
increase and small jet cores could enhance shear over our region,
while increasing midlevel winds also contribute to damaging
wind potential. Our region is expected to be in a right entrance
region of an upper jet core aiding in some upper divergence.

However, instability is very surface based and midlevel lapse
rates are rather meager due to warmth aloft. The low level
thermal thermal and moisture gradient is very broad resulting in
limited low level forcing outside of the physical forcing aided
by the low level winds. So, some lines of thunderstorms, some
with potential damaging winds and small hail are expected with
just an outside chance of an isolated tornado. There is
anomalous deep moisture over our region which supports chances
for localized flash flooding where thunderstorms can train
as the mean flow is largely parallel to the slow moving cold
front so training cells within lines of thunderstorms are
possible.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
The mean northern stream upper trough is slow to build east and
the associated cold advection and cold front will also just
gradually build into our region. The deeper moisture is expected
to be east of our region by Tuesday but there will still be
enough low and midlevel moisture in place along with proximity
to upper dynamics and advancing boundary layer thermal gradient
along the leading edge of colder air to support some isolated
to scattered showers and thunderstorms Tuesday.

Outside of any showers or storms, there will be considerable
clouds but some periods of breaks or thin areas in the clouds.
Boundary l;ayer winds should be more westerly suggesting
increasing drier weather spreading east. Depending on how much
sun there is Tuesday, highs in the lower to mid 80s but surface
dewpoints will be falling through the day. Highs in the 70s in
higher terrain where there will be slightly better coverage of
scattered showers and thunderstorms.

More improvements Wednesday with continued low level drying and
cooling. An upper cold pool proximate to the exiting upper
energy is expected to track across the region as the mean
northern stream upper trough axis finally heads east allowing
more noticeable cooler and drier air into our region. The upper
cold pool could create enough instability for considerable
clouds in the afternoon and more isolated to scattered showers
and thunderstorms. Highs Wednesday in the mid 70s to around 80
but upper 60s to lower 70s higher terrain. Lows Wednesday night
will be in the 50s most areas with some upper 40s in parts of
the southern Adirondacks.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The period starts out on Thursday with a small area of high pressure
positioned over the region early in the day, bringing tranquil
weather. A warm front approaching from the Ohio Valley region will
then bring isolated to scattered showers and thunderstorms later in
the day into Thursday night.

Above normal temperatures and more humid conditions look to be in
store for Friday, as our region should be in the warm sector in wake
of the warm front passage. The GFS actually indicating the tropical
entity currently in the Gulf of Mexico getting caught up in the
southwest flow aloft and moving through our area on Friday. Will
discount this solution for now, as the ECMWF and CMC are not similar
with handling the potential tropical system, suppressing it well to
our south. A cold front passage and associated showers and
thunderstorms appear more likely, with a relatively zonal flow
aloft.

Showers and thunderstorms could linger into Saturday night depending
on the timing of the cold front passage. The front should push
through the area by Saturday morning, with high pressure building
into the region with slightly cooler temperatures and lower humidity
levels during the day. Dry conditions with near normal temperatures
persist through Saturday night. However, the next system then
approaches from the Midwest and Great Lakes, bringing another round
of possible showers and thunderstorms to close out the weekend.

Overall, a relatively unsettled pattern continues with temperatures
near to slightly above normal.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Conditions will be highly variable this afternoon in SHRA/TSRA.
Outside of precipitation, expect mainly VFR conditions. With
numerous showers and thunderstorms around, conditions will
deteriorate quickly at any one terminal to IFR in heavy rain and
thunder. Have covered IFR conditions with TEMPO groups through
00Z. Winds will be gusty at KALB and KPSF through the afternoon.
In any thunderstorm, there is the potential for wind gusts
exceeding 50 knots. But the ability to forecast these conditions
at any one terminal is very low. Thus max winds in TEMPO groups
are held at 30 knots.

Showers and thunderstorms should move east of the area by
later in the evening. Expect that low stratus clouds will linger
into the night. Expect some clearing with conditions improving
to VFR Tuesday morning.

Outlook...

Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
More widespread rainfall, heavy at times, along with strong to
severe thunderstorms are expected through this evening, as a
slow moving frontal boundary gradually pushes east across the
region. Even behind the frontal boundary on Tuesday there will
still be a chance of showers.

Relative humidity values will only drop to 60 to 80 percent
today, recover to 90 to 100 percent tonight, and drop to 40 to
60 percent on Tuesday.

Winds today will be southerly at around 15 mph but some gusts
to 25 mph are possible in the afternoon. Winds could gust over
40 mph in thunderstorms. Southwest at 15 mph or less are
expected tonight and west at around 15 mph on Tuesday.

&&

.HYDROLOGY...
A Flash Flood Watch is in effect for most of eastern New York
and western New England, except for the western Adirondacks,
from Monday afternoon through much of Monday night.

A wet pattern expected to set up through much of the upcoming week,
with the potential for some flash flooding today into tonight.

The potential for flash flooding increases as a slow moving
frontal boundary moves across the region, accompanied by a very
moist and humid air mass. Widespread showers and thunderstorms
with downpours are expected during this time, which could lead
to some flash flooding where heavy rainfall is most persistent
and/or where thunderstorms repeatedly move across the same
areas. Showers and thunderstorms will develop east of the
western Adirondacks, and move eastward across most of eastern
New York and western New England from this afternoon into
tonight. Many areas will see 1 to 2 inches of rain but localized
rainfall could be 2 to 4 inches.

Scattered showers and isolated thunderstorms are in the
forecast for Tuesday and Wednesday, although rainfall should be
much lighter than today so no additional hydro issues are
anticipated.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.EQUIPMENT...
KGFL airport observation continues to experience intermittent
communication issues. In addition, both the initial and second
release for this morning's 12Z KALY sounding was short due to
loss of signal.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ001-013.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     CTZ001-013.
NY...Flash Flood Watch through late tonight for NYZ038>043-047>054-
     058>061-063>066-082>084.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     NYZ039>043-047>054-058>061-063>066-082>084.
MA...Flash Flood Watch through late tonight for MAZ001-025.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     MAZ001-025.
VT...Flash Flood Watch through late tonight for VTZ013>015.
     Severe Thunderstorm Watch until 8 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...SND
NEAR TERM...SND/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...OKeefe/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
EQUIPMENT...
Hazardous weather outlook, Jun 19, 3:58 AM EST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
458 AM EDT Mon Jun 19 2017

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-201100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
458 AM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York excluding the western
Adirondacks, and southern Vermont.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a Slight to Enhanced Risk for severe thunderstorms across
much of the region. The main threat is expected to be damaging wind
gusts, although isolated large hail will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday through Friday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into tonight.

NYZ032-033-201100-
Northern Herkimer-Hamilton-
458 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for the western Adirondacks
eastern New York.

.DAY ONE...Today and Tonight.

Showers and non severe thunderstorms are expected through this
evening. Some of the storms could produce locally heavy rainfall,
gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday through Friday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 1:04 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
204 PM EDT MON JUN 19 2017

CTZ001-MAZ025-191900-
Northern Litchfield-Southern Berkshire-
204 PM EDT MON JUN 19 2017

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LITCHFIELD AND
SOUTHEASTERN BERKSHIRE COUNTIES...

At 203 PM EDT, a strong thunderstorm was located near Falls Village,
or 11 miles northwest of Torrington, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Norfolk around 220 PM EDT.
  Sandisfield and Winsted around 245 PM EDT.
  Tolland around 300 PM EDT.

Other locations impacted by this storm include South Norfolk,
Huntsville, Sodom, South Canaan, East Sheffield, Mooreville,
Konkapot, Wangum Village, North Colebrook and Riverton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4194 7290 4184 7331 4200 7341 4218 7303
      4214 7303 4215 7307 4212 7306 4211 7307
      4209 7307 4207 7306 4204 7306 4204 7301
      4197 7303 4197 7289
TIME...MOT...LOC 1803Z 245DEG 14KT 4195 7328

TAW
Special weather statement, Jun 19, 1:08 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
208 PM EDT MON JUN 19 2017

NYZ041-083-084-191900-
Southern Washington-Southeast Warren-Northern Saratoga-
208 PM EDT MON JUN 19 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN...
NORTHEASTERN SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES...

At 208 PM EDT, strong thunderstorms were clustered near Saratoga
Springs, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Corinth around 225 PM EDT.
  West Glens Falls around 255 PM EDT.
  Glens Falls, Hudson Falls and Fort Edward around 300 PM EDT.

Other locations impacted by this storm include Cossayuna, Dunham
Basin, Grangerville, Kings Station, Northumberland, Greenfield
Center, North Greenfield, Porter Corners, Eddy Corners and Hartman.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 10-9.
 Interstate 87 exit 14  and near exit 16.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4302 7387 4303 7389 4319 7397 4339 7355
      4314 7339
TIME...MOT...LOC 1808Z 245DEG 14KT 4315 7384

TAW
Local storm report, Jun 19, 1:13 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     1 W DUNHAM BASIN        43.31N  73.56W
06/19/2017                   WASHINGTON         NY   EMERGENCY MNGR

            MULTIPLE TREES AND POWER POLES SNAPPED AT INTERSECTION
            OF ROUTE 196 AND BURGOYNE AVE

&&

EVENT NUMBER ALY1703869

FRUGIS
Special weather statement, Jun 19, 1:42 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
242 PM EDT MON JUN 19 2017

NYZ039>041-047>052-191915-
Southern Fulton-Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-Southern Saratoga-Northern Saratoga-Western
Albany-
242 PM EDT MON JUN 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHENECTADY...ALBANY...
SOUTHERN SARATOGA...SOUTHEASTERN FULTON...CENTRAL SCHOHARIE AND
SOUTHEASTERN MONTGOMERY COUNTIES...

At 241 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hagaman to North Blenheim. Movement was
northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Saratoga Springs,
Amsterdam, Cohoes, Gloversville, Watervliet, Rensselaer, Johnstown,
Colonie, Scotia, Mechanicville, Cobleskill, Fonda, Delmar, Latham and
Guilderland.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 88 near exit 23.
 Interstate 90 between exits 3-4 and 1s, and between exits 2 and
6-5A.
 Interstate 890 near exit 7.
 Interstate 87 between exits 1 and 8A , near exit 13, and between
exits 8-9 and 9.
 Interstate 787 between exits 2 and 8-7.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4307 7436 4306 7424 4306 7360 4295 7363
      4291 7368 4281 7366 4279 7367 4270 7370
      4262 7376 4255 7376 4243 7460
TIME...MOT...LOC 1841Z 217DEG 29KT 4296 7415 4246 7446

DBT
Local storm report, Jun 19, 1:50 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 NNW WASHINGTON        42.38N  73.12W
06/19/2017                   BERKSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN BLOCKING UPPER VALLEY ROAD AND
            LARGE LIMB DOWN BLOCKING ROUTE 8

&&

EVENT NUMBER ALY1703870

FRUGIS
Special weather statement, Jun 19, 1:50 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
250 PM EDT MON JUN 19 2017

NYZ058-063>065-191945-
Western Ulster-Western Greene-Western Dutchess-Eastern Ulster-
250 PM EDT MON JUN 19 2017

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ULSTER AND SOUTHWESTERN
GREENE COUNTIES...

At 249 PM EDT, a strong thunderstorm was located 7 miles west of West
Shokan, or 16 miles north of Ellenville, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  West Shokan and Woodland Valley Campground around 305 PM EDT.
  Mount Tremper, Phoenicia and Olivebridge around 310 PM EDT.
  Kenneth L Wilson Campground around 315 PM EDT.
  West Hurley and Lanesville around 320 PM EDT.
  Woodstock around 325 PM EDT.
  Saugerties, North-South Lake Campground and Saugerties South
  around 345 PM EDT.

Other locations impacted by this storm include Quarryville, Glenford,
Manorville, Katsbaan, Maplecrest, Oliverea, Shultis Corners, Sweet
Meadows, Brodhead and Tannersville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4183 7449 4188 7445 4192 7455 4199 7460
      4234 7418 4220 7403 4217 7404 4216 7403
      4217 7400 4209 7392 4208 7393 4208 7391
      4203 7386
TIME...MOT...LOC 1849Z 238DEG 25KT 4194 7442

TAW

The radar

The Albany radar (KENX), 126 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

6 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Windham

When
June 19, 1:53 PM EST
Where
Windham County, 0.71 mi NNE of Brattleboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.860, -72.567

A tree was reported down in Brattleboro due to thunderstorm winds.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 1.9 mi N of West Brattleboro to 1.93 mi N of West Brattleboro
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.898, -72.600

Heavy rainfall from thunderstorms led to flash flooding in Brattleboro. A large mudslide was covering Route 30 near the Dummerston-Brattleboro town line.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 0.58 mi NE of Brattleboro to 0.67 mi NNE of Brattleboro
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
42.855, -72.561

Brattleboro Police Department reported numerous road closures due to high water in the Brattleboro area. Some of the roads affected were Linden Street (Route 30) and Putney Road.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 0.34 mi SSW of Brattleboro to 0.51 mi SSW of Brattleboro
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
42.845, -72.572

Brattleboro Police Department reported Maple Street was closed due to high water in Brattleboro. A clogged culvert caused the road to become damaged due to the flooding.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 1.09 mi NNE of Westminster Station to 0.99 mi NE of Westminster Station
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
43.095, -72.443

Vermont officials noted a mud slide on Route 5 in Westminster Station due to flash flooding from thunderstorm rainfall. The mud slide did not have a major impact to the roadway.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 1.86 mi N of Ames Hill to 1.97 mi NNE of Ames Hill
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
42.876, -72.673

Vermont State officials noted a mudslide on Route 9 outside of Brattleboro near the Vermont Maple Museum due to flash flooding from thunderstorm heavy rainfall. The road was closed until the mud could be removed.

Flash Flood, Windham

When
June 19, 2:45 PM EST to 6:15 PM EST
Where
Windham County, 2 mi NE of West Brattleboro to 1.9 mi ENE of West Brattleboro
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
42.889, -72.570

Black Mountain Road was closed due to flash flooding from thunderstorm heavy rainfall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2017Every state in 2017This day in weather historyWarnings in Vermont, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706584, 706579, 706583, 706841, 706842, 706843, 706844.